Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Hastings, NE

June 16, 20114 counties in Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2011, 9:19 PM CDT for 4 counties in Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 9:19 PM CDT (02:19 UTC)
Expired
Jun 16, 2011, 10:15 PM CDT
In force
56 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:33 PM CDTTSTM WND DMGOsborne, KSSHINGLES RIPPED OFF OF HOUSES IN TOWN. POWER OUTAGES AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 6:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-524 J/kg
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WUUS53 KGID 170219
SVRGID
KSC089-123-141-183-170315-
/O.NEW.KGID.SV.W.0158.110617T0219Z-110617T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DOWNS TO 5 MILES NORTHEAST OF TIPTON TO HUNTER...AND MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...VICTOR...CAWKER CITY...ESBON...IONIA...GLEN ELDER...BURR
  OAK...MANKATO...JEWELL...ASHERVILLE...MONTROSE...SIMPSON...
  WEBBER...LOVEWELL STATE PARK...RANDALL...FORMOSO AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
      3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0219Z 273DEG 33KT 3954 9854 3940 9838
          3925 9832
WIND...HAIL 60MPH <.75IN

$$
3 follow-up statements
611 
WWUS53 KGID 170230
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT THU JUN 16 2011

KSC089-123-141-183-170315-
/O.CON.KGID.SV.W.0158.000000T0000Z-110617T0315Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
930 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEWELL...
MITCHELL...OSBORNE AND SMITH COUNTIES UNTIL 1015 PM CDT...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
DAMAGING WINDS IN EXCESS OF 60 MPH BEING PRODUCED BY AN AREA OF 
COLLAPSING THUNDERSTORMS.  THESE LEADING EDGE OF THE WINDS WERE 
LOCATED ALONG A LINE EXTENDING FROM DOWNS TO 7 MILES SOUTH OF GLEN 
ELDER TO VICTOR...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BELOIT...CAWKER CITY...ESBON...IONIA...GLEN ELDER...BURR OAK...
  MANKATO...JEWELL...ASHERVILLE...SIMPSON...MONTROSE...WEBBER...
  LOVEWELL STATE PARK...RANDALL...FORMOSO AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
      3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0227Z 273DEG 33KT 3953 9847 3939 9828
          3924 9823
WIND...HAIL 60MPH <.75IN

$$
408 
WWUS53 KGID 170255
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT THU JUN 16 2011

KSC089-123-141-183-170315-
/O.CON.KGID.SV.W.0158.000000T0000Z-110617T0315Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
955 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEWELL...
MITCHELL...OSBORNE AND SMITH COUNTIES UNTIL 1015 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
DAMAGING WINDS IN EXCESS OF 60 MPH BEING PRODUCED BY AN AREA OF 
COLLAPSING THUNDERSTORMS ACROSS THE WARNED AREA.   

LOCATIONS IMPACTED INCLUDE...
  BELOIT...IONIA...BURR OAK...MANKATO...ASHERVILLE...JEWELL...
  SIMPSON...SCOTTSVILLE...RANDALL...MONTROSE...FORMOSO...LOVEWELL
  STATE PARK AND WEBBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
      3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0254Z 273DEG 33KT 3959 9835 3945 9816
          3930 9811
WIND...HAIL 60MPH <.75IN

$$
172 
WWUS53 KGID 170311
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT THU JUN 16 2011

KSC089-123-141-183-170320-
/O.EXP.KGID.SV.W.0158.000000T0000Z-110617T0315Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
1011 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEWELL...MITCHELL...OSBORNE
AND SMITH COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE AREA OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS OF 40 TO 50 MPH REMAIN POSSIBLE 
THROUGH 1045 PM.  

LAT...LON 3913 9902 3998 9905 3998 9793 3922 9792
      3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0310Z 273DEG 33KT 3958 9816 3944 9797
          3929 9792

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:07 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 16, 6:07 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT THU JUN 16 2011

.AVIATION...00Z KGRI TAF. FOR THE BEGINNING OF THE TAF
PERIOD...VFR CONDITIONS WILL PREVAIL. BEGINNING LATE
EVENING...THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION AND MAY
IMPACT THE TAF SITE. WITH THIS SYSTEM...CEILINGS ARE ALSO EXPECTED
TO LOWER TO MVFR CONDITIONS AND VISIBILITIES COULD BE REDUCED AS
WELL. IFR CEILINGS MAY ALSO BE POSSIBLE...BUT CONFIDENCE REMAINS
LOW IN THIS...SO KEPT IT OUT OF TAF. AFTER INITIAL THUNDERSTORMS
PASS IN THE EARLY MORNING HOURS...LOW STRATUS IS ALSO EXPECTED TO
MOVE INTO THE REGION KEEPING CEILINGS FAIRLY LOW WITH THE
POTENTIAL FOR DRIZZLE AND REDUCED VISIBILITIES. THE MODELS ARE
FORECASTING PATCHY FOG FOR THE REGION...ALTHOUGH IFR CONDITIONS
ARE NOT EXPECTED. BY LATE MORNING TOMORROW...CLOUD BASES SHOULD
BEGIN TO LIFT TO VFR CONDITIONS. WINDS ARE EXPECTED TO REMAIN
FAIRLY LIGHT OVERNIGHT BUT PICK UP DURING THE DAYTIME HOURS WITH
THE MIXING OF THE BOUNDARY LAYER.

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT THU JUN 16 2011/

SHORT TERM...THROUGH 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION AS WELL AS POSSIBLE SEVERE
WEATHER. MORNING UPPER AIR ANALYSIS INDICATES UPPER LEVEL RIDGING
OVER THE SOUTHERN CONUS WITH A TROUGH OVER THE WEST. THE MID AND
UPPER LEVEL FLOW OVER OUR AREA REMAINS FROM THE WEST/SOUTHWEST AS
A RESULT. SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE NOTED ON
WATER VAPOR IMAGERY PUSHING OVER THE CENTRAL PLAINS WITHIN THE
MEAN MID LEVEL FLOW. AT THE SURFACE AN AREA OF LOW PRESSURE HAS
BEEN INTENSIFYING OVER SOUTHEASTERN COLORADO THROUGHOUT THE DAY. A
WARM FRONT IS NOTED EXTENDING FROM THE SURFACE LOW INTO WEST-
CENTRAL KANSAS AND THEN SOUTHEAST INTO SOUTH CENTRAL KANSAS...WITH
A DRY LINE ALSO EXTENDING SOUTHWARD FROM THE WARM FRONT INTO
SOUTHWESTERN KANSAS AND NORTH TEXAS. MORNING CONVECTION HAS ALSO
RESULTED IN A PERSISTENT MESO-HIGH OVER EASTERN KANSAS. THE MESO-
HIGH HAS DISSIPATED AND PUSHED FAR ENOUGH SOUTHEAST OF OUR AREA
HOWEVER THAT THE MEAN SYNOPTIC LOW LEVEL WIND FIELD HAS BEEN
REESTABLISHED...THUS ALLOWING SURFACE WINDS TO REMAIN FROM THE
SOUTHEAST ACROSS OUR AREA.

SEVERAL LOW LEVEL CONVERGENT ZONES CURRENTLY EXIST ACROSS SOUTHERN
AND WESTERN KANSAS AS A RESULT OF THE AFOREMENTIONED
BOUNDARIES...WITH VERY LITTLE IN THE WAY OF LOW LEVEL CONVERGENCE
NOTED FARTHER NORTH OVER OUR AREA. THAT BEING SAID...WATER VAPOR
IMAGERY CONTINUES TO INDICATE SEVERAL SMALL SCALE MID LEVEL
PERTURBATIONS PUSHING OVERHEAD THIS AFTERNOON...HOWEVER FORCING IN
ASSOCIATION WITH ANY ONE OF THESE DISTURBANCES IS EVERY WEAK AND AM
NOT SO SURE ANY ONE OF THESE DISTURBANCES WILL BE ABLE TO BREAK THE
STRONG CAPPING INVERSION CURRENTLY IN PLACE ACROSS THE CWA. ALL THAT
BEING SAID...THE CURRENT THINKING IS LATE AFTERNOON CONVECTION WILL
FIRE ACROSS SOUTHERN AND WESTERN KANSAS ALONG THE AREAS OF LOW LEVEL
CONVERGENCE...AS WELL AS OVER PORTIONS OF THE HIGH PLAINS. MEAN
STORM MOTION THIS AFTERNOON/EVENING SHOULD REMAIN FROM THE WEST AT
AROUND 35KTS...WHICH MEANS WE WOULD NEED FURTHER CONVECTIVE
DEVELOPMENT ACROSS NORTHWESTERN KANSAS OR WESTERN NEBRASKA...AND
THAT COULD BE REALIZED SHOULD THE SURFACE WARM FRONT OVER WEST-CENTRAL
KANSAS CONTINUE MOVING NORTHWARD. GIVEN ALL THIS...WILL CONTINUE
WITH THE SLIGHT CHANCE POPS ACROSS OUR SOUTH...WITH SEVERE WEATHER ALSO
INCLUDED FOR THE SAME AREA IN THE HWO.

CONVECTION IS ALREADY ERUPTING OVER THE HIGH PLAINS AT THIS
HOUR...WITH SHORT TERM MODEL GUIDANCE CONTINUING TO INDICATE THIS
CONVECTION WILL MORPH INTO AN MCS AND PUSH ACROSS THE AREA TONIGHT.
IN ADDITION TO THE EXISTING CONVECTION...A 50KT LLJ IS ALSO EXPECTED
TO DEVELOP WHICH WILL INCREASE MOISTURE ADVECTION AND
CONVERGENCE INTO THE MCS WHICH MAY HELP TO ENHANCE THE MCS. WENT
AHEAD AND KEPT POPS GOING ACROSS THE ENTIRE CWA TONIGHT WITH SEVERE
WEATHER ALSO INCLUDED IN THE HWO.

MODEL GUIDANCE SUGGESTS THE SURFACE LOW OVER SOUTHEASTERN COLORADO
WILL PUSH EAST ACROSS SOUTHERN KANSAS DURING THE DAY FRIDAY...THUS
PROMOTING A MORE NORTHEASTERLY LOW LEVEL WIND FIELD ACROSS OUR AREA
AND ALSO RESULTING IN DECREASING VALUES OF LOW LEVEL MOISTURE.
CHANCES FOR CONVECTION WILL DECREASE ACROSS MUCH OF THE CWA ON FRIDAY AS
A RESULT...ALTHOUGH THERE COULD STILL BE CONVECTIVE DEVELOPMENT
ACROSS OUR EAST CLOSER TO THE LOW LEVEL BAROCLINIC ZONE AND WITHIN AN
AREA OF BETTER LOW LEVEL MOISTURE.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. PERIODIC THUNDERSTORM
CHANCES THROUGH THE FORECAST PERIOD WILL BE THE PRIMARY CONCERN.

STARTING SATURDAY MORNING WITH THE BIG PICTURE...LOOKS LIKE THERE
SHOULD BE UPPER LEVEL TROUGHING IN THE WEST...A WEAK RIDGE IN THE
MIDWEST...WITH TROUGHING IN THE EASTERN PART OF THE U.S.  MODELS IN
DECENT AGREEMENT AT THAT TIME WITH A COUPLE OF CLOSED LOWS IN CANADA
WITH ONE IN SOUTHERN SASKATCHEWAN AND THE OTHER CLOSER TO THE HUDSON
BAY. RESEMBLES AN OMEGA ACROSS CANADA. NO CHANGE IN THIS OVERALL
PATTERN DURING THE WEEKEND BUT EVENTUALLY AN UPSTREAM LOW OVER
ALASKA SHOULD MOVE EAST AND START TO PUSH THE INTERMOUNTAIN WEST
TROUGH THROUGH THE CENTRAL/NORTHERN PLAINS DURING THE EARLY PART OF
THE WORKWEEK.  TIMING AND LOCATION DIFFERENCES WITH THE OPERATIONAL
MODELS BY TUES INTO THURS AS TROUGH SWINGS THROUGH.

BACKING UP JUST A BIT...WITH THE MAIN WAVE SITTING TO OUR WEST
SAT & SUN...EXPECTING A SHORT WAVE TO EJECT OUT OF THE ROCKIES AND
ACROSS THE PLAINS SAT NIGHT. VARIOUS MODELS NOT IN GREAT AGREEMENT
WITH FAVORED LOCATION FOR POSSIBLE MCS DEVELOPMENT AND TRACK SO WILL
CONTINUE WITH BLANKET 30 POP FOR NOW. COULD SEE A REPEAT IN THIS ON
SUNDAY NIGHT ALTHOUGH IT APPEARS THE BETTER CHANCE FOR RAIN WOULD BE
IN THE NORTHERN PART OF THE CWA.  BY MONDAY NIGHT INTO THE TUESDAY
THE MAIN LOW SHOULD PUSH EAST ACROSS THE AREA CONTINUING OUR RAIN
CHANCES. LAST FEW RUNS OF THE EC HAVE TROUGH AXIS THROUGH THE CWA BY
12Z WED WITH SHORT WAVE RIDGING AND WOULD EXPECT QUIET WEATHER FOR
WED AND THURS IF THIS HOLDS TRUE. 12Z GFS RUN ON THE OTHER HAND
KEEPS CLOSED LOW OVER AREA A LITTLE LONGER WHICH WOULD KEEP RAIN
CHANCES GOING ON WED. LOOKING AT ENSEMBLES THIS SEEMS TO BE AN
OUTLIER SO FOR NOW WILL GO DRY AT THE END OF THE FORECAST PERIOD
ALTHOUGH THE SIGNAL IS THERE FOR MORE RAIN CHANCES THURSDAY NIGHT
WITH NEXT APPROACHING SYSTEM.

TEMPERATURES MAY BE A LITTLE PROBLEMATIC WITH SURFACE BOUNDARY
STALLED ACROSS THE CWA DURING THE SUNDAY THROUGH TUESDAY TIMEFRAME
BEFORE FINALLY PUSHING SOUTHEAST LATER IN THE WEEK.  BASICALLY WILL
GO WITH UPPER 80S/LOWER 90S FOR HIGHS ACROSS THE SOUTHERN CWA...WITH
LOWER 80S NORTH.  WED AND THURS WILL BE JUST A LITTLE COOLER BEHIND
THE FRONT. OBVIOUSLY CLOUD COVER FROM ANY REMNANT MCS'S WILL HAMPER
HIGHS ON ANY GIVEN DAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

.AVIATION...CHESTER
.SHORT TERM...BRYANT
.LONG TERM...EWALD
Hazardous weather outlook, Jun 16, 7:07 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT THU JUN 16 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
707 PM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL TO THE SIZE
OF GOLF BALLS...AND THUNDERSTORM WIND GUSTS TO 70 MPH THE PRIMARY
THREATS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL
NEBRASKA DURING THE DAY FRIDAY...GENERALLY ALONG AND NORTHEAST OF
A LINE FROM ORD...TO HASTINGS...TO HEBRON. THERE IS A SLIGHT RISK
SOME OF THESE STORMS COULD REACH SEVERE STATUS...WITH HAIL TO THE
SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE
PRIMARY SEVERE WEATHER THREATS.

FROM SATURDAY THROUGH TUESDAY...AN ACTIVE WEATHER PATTERN WILL
CONTINUE WITH VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS
ACROSS THE OUTLOOK AREA. WHILE DETAILS ARE UNCLEAR AT THIS
TIME...STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 16, 8:54 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
854 PM CDT THU JUN 16 2011

KSZ005>007-017>019-170245-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
854 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL...MITCHELL...
OSBORNE...SOUTHEASTERN PHILLIPS...EASTERN ROOKS AND SOUTHERN SMITH
COUNTIES UNTIL 945 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF WOODSTON TO 7 MILES SOUTHWEST OF TIPTON TO 7
MILES NORTHEAST OF BARNARD...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BELOIT...
  WOODSTON...
  TIPTON...
  KIRWIN...
  ALTON...
  OSBORNE...
  SIMPSON...
  CEDAR...
  ASHERVILLE...
  DOWNS...
  GAYLORD...
  PORTIS...
  CAWKER CITY...
  GLEN ELDER...
  HARLAN...
  SCOTTSVILLE...
  IONIA...
  RANDALL...
  JEWELL...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3966 9931 3972 9843 3970 9794 3954 9792
      3923 9792 3923 9862 3914 9932
TIME...MOT...LOC 0154Z 239DEG 22KT 3940 9910 3928 9852
          3928 9790

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:54 PM CDTSpecial Weather StatementGIDMitchell, Osborne51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.